Sunday, September 23, 2018

Zyprexa Withdrawal/Insomnia/Stuck on Olanzapine

Home Forums Psychiatric Drugs Zyprexa Withdrawal/Insomnia/Stuck on Olanzapine

This topic contains 38 replies, has 11 voices, and was last updated by  LouisS 1 month, 1 week ago.

Viewing 9 posts - 31 through 39 (of 39 total)
  • Author
    Posts
  • #159867

    Ertaimon
    Participant

    Thank you for trying to be encouraging jimkhuynh, but the sad truth here is that Zyprexa is the one drug from which your brain will not heal from. I have been permanently destroyed as a human being from this drug. Every night I have realistic nightmares where I am being murdered. I never become sleepy, I go to sleep because of exhaustion from living in a tortured state. My life is totally destroyed since Zyprexa / Olanzapine. I can no longer function as I once did. I have severe cognitive impairment. I have no feelings or emotions at all, everything is just flat or more precisely EMPTY. I have no deeper creativity or imagination or motivation any more, its like I’m brain dead. This drug takes away what makes us humans. I am praying for terminal cancer, I can’t just live in this state of torment, My life is over.

    #159993

    Ertaimon
    Participant

    Once again waking up from the middle of ultra-realistic nightmares where I am being killed, I am strangled to death, I drown on a cruise ship, I am being thrown off a balcony… what’s wrong…

    #160466

    arturmeireles
    Participant

    Once again waking up from the middle of ultra-realistic nightmares where I am being killed, I am strangled to death, I drown on a cruise ship, I am being thrown off a balcony… what’s wrong…

    But if you are on Olanzapine 15mg, how come you still have all these bad feelings?

    • This reply was modified 2 months, 2 weeks ago by  arturmeireles.
    #161195

    Ertaimon
    Participant

    Even though I never become sleepy, I am able to get 5-6 hours sleep on 15mg Olanzapine, occasionally more with Pregabalin when using every other day to not gain tolerance. What bothers me is this drug causes the most twisted sick nightmares from hell, I do have read of people with fatal insomnia also get nightmares that seem absolutely realistic. I realize immediately after waking up that it was a dream, but in the moment it feels so real.

    #161693

    Ns2018
    Participant

    I too have been prescribed with this medicine and every time I tried to discontinue I could not because of insomnia. What was worse is that when I restarted the insomnia does not dissipates immediately and takes months until the sleep is normal again. I am currently taking 5 mg and plan to continue taking for long until my life will allow me to go in one of detox clinics and discontinue under medical supervision. All I can say is that I feel very good on the med , except my weight and appetite for food. I have gained almost 15 lb in 2 years since I am on , but intend to start exercising more and try to control by other means my weight.
    I am on this site solely because I want to share my experience and to be support and encouragement for others that feel discouraged.

    #162394

    Mcrocker
    Participant

    I’m just curious if anyone has successfully gotten off of zyprexa? I’ve taken it off and mostly on for the last 5 years. I have anxiety disorder and it did seem to help for awhile. It really helps me sleep. Ive tried getting off twice pretty much cold turkey and each time I develop severe insomnia. Last time I was off it for 24 days and I was started taking lunnesta and sleep. At first it was not bad got about 5 hours sleep a night. Woke up several times drenched in sweat. But by week 3 I was only sleeping 1-2 hours a night. I can’t function on no sleep so last night I started back on it (I’m on 7.5 mg) and I plan on trying to taper off. Just wondering if I’ll ever be able to get off this medication. Psychiatrist doesn’t want to say it’s from withdrawls but I’m convinced that’s what it is. Any thoughts? I feel bad that I broke down and took one. But I slept all night (did have the hangover feeling though). Help please.

    #162395

    Mcrocker
    Participant

    Oh yea and it’s made me gain alot of weight and my anxiety has gotten out if control lately even while taking it.

    #162442

    Ns2018
    Participant

    I have spoke with people and also read other people stories who successfully were able to discontinue by tapering very slowly.so it is doable. Good luck to you.

    #162502

    LouisS
    Participant

    Hey everyone, read the messages in this forum for the first time after a whole night not sleeping a wink. Glad to have found you guys.

    Now have to get up and go to work. Before though, A little about my experience and a q at the end.

    I’ve been suffering severe insomnia on and off for the past 18months or so, after seveere insomnia kicked during a stressful time at work. I had a couple of nervous breakdowns (the first about ten years ago),which is when I was first prescribed olanzapine (Zyprexa).

    In the past 18 months I have taken Olanzapine on and off, a few nights here and there when I’m desperate. Sometimes I’d take zopilcone one night, followed by Olanzapine the next night. Zopilcone would get me to sleep but I could not come off it. So then I’d have to take Olanzapine. Whereas I can come off olanzapine and sleep the next night.

    I sleep fine on Olanzapine when I take it -best uninterrupted sleep there is for me. Feel wrecked the next day though, especially if I haven’t taken it for a while.

    Problem is my susceptibility to severe insomnia increases massively after just a couple doses. So for that one night’s guaranteed sleep I have three months battling severe insomnia.

    My advice: stay away from this drug if you can. Taper down when coming off. Don’t use as an ad-hoc sleeping aid as I have. Befro readinthis forum I concluded similar things to what others have said from what they learned:I went three months without taking it, and could feel myself slowly getting back to normal.

    But then I suffered jetlag and needed it (2.5mg). I couldn’t sleep without being woken by a vivid nightmare. I had no other choice. Nothing else I had to hand was working.

    Subsequent to that I have needed to take it several times, the most recent three weeks ago. Determined to try not to take again. But what’s an alternative, when you’re in a situation where if you don’t sleep,because you can’t take it, you end up just becoming psychotic? Thats when you have no choice,and maybe need an even higher dose. Any suggestions?

    I just went on holiday for two weeks and slept pretty well. But I like my job and stress levels are not that bad, certainly could be worse. I just seem hyper sensitive, because of olanzapine.

    I want to use valium, just to see if it can help me get out of a too wired to sleep spiral. I’ve had a cpl times and it can help. Wary of its addictiveness tho.

    • This reply was modified 1 month, 1 week ago by  LouisS.
    • This reply was modified 1 month, 1 week ago by  LouisS.
Viewing 9 posts - 31 through 39 (of 39 total)

You must be logged in to reply to this topic.